Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF
Book Information:

Author: S. A. Lomov
Title: Introduction to the general theory of singular perturbations
Additional book information: Translations of Mathematical Monographs, vol.\ 112, American Mathematical Society, Providence, RI, 1992, xviii\ +\ 375 pp., US$201.00. ISBN 0-8218-4569-1.

References [Enhancements On Off] (What's this?)

  • [1] N. N. Bogolyubov and Ju. A. Mitropol′skiĭ, Asimptoticheskie metody v teorii nelineinykh kolebanii, Izdat. “Nauka”, Moscow, 1974 (Russian). Fourth edition, revised and augmented. MR 0374550
  • [2] Wiktor Eckhaus, Asymptotic analysis of singular perturbations, Studies in Mathematics and its Applications, vol. 9, North-Holland Publishing Co., Amsterdam-New York, 1979. MR 553107
  • [3] Arthur Erdélyi, An expansion procedure for singular perturbations, Atti Accad. Sci. Torino. Cl. Sci. Fis. Mat. Nat. 95 (1960/1961), 651–672. MR 0137407
  • [4] J. Kevorkian and Julian D. Cole, Perturbation methods in applied mathematics, Applied Mathematical Sciences, vol. 34, Springer-Verlag, New York-Berlin, 1981. MR 608029
  • [5] Ali Hasan Nayfeh, Perturbation methods, John Wiley & Sons, New York-London-Sydney, 1973. Pure and Applied Mathematics. MR 0404788
  • [6] Robert E. O’Malley Jr., Introduction to singular perturbations, Academic Press [A subsidiary of Harcourt Brace Jovanovich, Publishers], New York-London, 1974. Applied Mathematics and Mechanics, Vol. 14. MR 0402217
  • [7] -, Bull. Amer. Math. Soc. (N.S.) 7 (1981), 414-420.
  • [8] L. Prandtl, Über Flüssigkeits-bewegung bei kleiner Reibung, Verh. III, Int. Math. Kongresses, Teubner Leipzig, pp. 484-491.
  • [9] Donald R. Smith, Singular-perturbation theory, Cambridge University Press, Cambridge, 1985. An introduction with applications. MR 812466
  • [10] Milton Van Dyke, Perturbation methods in fluid mechanics, Applied Mathematics and Mechanics, Vol. 8, Academic Press, New York-London, 1964. MR 0176702

Review Information:

Reviewer: Walter Kelley
Journal: Bull. Amer. Math. Soc. 30 (1994), 258-261
DOI: https://doi.org/10.1090/S0273-0979-1994-00459-8